The nonsmooth pitchfork bifurcation

Glendinning, Paul (2004) The nonsmooth pitchfork bifurcation. Discrete and continuous dynamical systems Series B, 4 (2). pp. 457-464. ISSN 1531-3492

[thumbnail of dspitch-fin.pdf] PDF

Download (1MB)


The bifurcations of strange nonchaotic attractors in quasi-periodically forced systems are poorly understood. A simple two-parameter example is introduced which unifies previous observations of the non-smooth pitchfork bifurcation. There are two types of generalized pitchfork bifurcation which occur in this example, and the corresponding bifurcation curves can be calculated analytically. The example shows how these bifurcations are organized around a codimension two point in parameter space.

Item Type: Article
Uncontrolled Keywords: pitchfork bifurcation, quasi-periodically forced oscillator, strange nonchaotic attractor
Subjects: MSC 2010, the AMS's Mathematics Subject Classification > 37 Dynamical systems and ergodic theory
Depositing User: Professor Paul Glendinning
Date Deposited: 17 May 2006
Last Modified: 20 Oct 2017 14:12

Actions (login required)

View Item View Item